Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 146, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 24, 2022, 6:53 PM MDT for Bent County, Crowley County, Otero County, Colorado. It was in force for 82 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2022, 6:53 PM MDT (00:53 UTC)
- Expired
- Jul 24, 2022, 8:15 PM MDT
- In force
- 82 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bent County, CO, Crowley County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 84 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:53 PM MDT | TSTM WND GST 54 | 4 S Cheraw, CO | ASOS STATION KLHX LA JUNTA AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2341 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted.
612
WUUS55 KPUB 250053
SVRPUB
COC011-025-089-250215-
/O.NEW.KPUB.SV.W.0146.220725T0053Z-220725T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
653 PM MDT Sun Jul 24 2022
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Otero County in southeastern Colorado...
Southeastern Crowley County in southeastern Colorado...
Bent County in southeastern Colorado...
* Until 815 PM MDT.
* At 653 PM MDT, severe thunderstorms were located along a line
extending from near Sugar City to near Higbee, moving northeast at
35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
La Junta, North La Junta, Las Animas, Sugar City, Cheraw, Hasty,
John Martin Reservoir, Blue Lake, Fort Lyon and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3811 10367 3824 10366 3826 10351 3826 10320
3809 10288 3771 10299 3772 10336
TIME...MOT...LOC 0053Z 219DEG 29KT 3816 10364 3781 10337
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MG/Cohen4 follow-up statements
274
WWUS55 KPUB 250102
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
702 PM MDT Sun Jul 24 2022
COC011-025-089-250215-
/O.CON.KPUB.SV.W.0146.000000T0000Z-220725T0215Z/
Otero CO-Crowley CO-Bent CO-
702 PM MDT Sun Jul 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHEASTERN OTERO...SOUTHEASTERN CROWLEY AND BENT COUNTIES...
At 702 PM MDT, severe thunderstorms were located along a line
extending from near Sugar City to 8 miles northeast of Higbee, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
La Junta, North La Junta, Las Animas, Sugar City, Cheraw, Hasty, John
Martin Reservoir, Blue Lake, Fort Lyon and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near John Martin Reservoir, get away from the water and
move indoors or inside a vehicle. remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3811 10367 3824 10366 3826 10351 3826 10320
3809 10288 3771 10299 3772 10336
TIME...MOT...LOC 0102Z 219DEG 29KT 3820 10360 3785 10333
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MG/AC887
WWUS55 KPUB 250135
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
735 PM MDT Sun Jul 24 2022
COC025-089-250144-
/O.CAN.KPUB.SV.W.0146.000000T0000Z-220725T0215Z/
Otero CO-Crowley CO-
735 PM MDT Sun Jul 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTERO AND
SOUTHEASTERN CROWLEY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3771 10299 3774 10338 3777 10340 3826 10340
3826 10320 3809 10288
TIME...MOT...LOC 0134Z 219DEG 29KT 3839 10340 3804 10313
$$
COC011-250215-
/O.CON.KPUB.SV.W.0146.000000T0000Z-220725T0215Z/
Bent CO-
735 PM MDT Sun Jul 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR BENT COUNTY...
At 734 PM MDT, severe thunderstorms were located along a line
extending from near Arlington to near John Martin Reservoir, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Las Animas, Hasty, John Martin Reservoir, Blue Lake, Fort Lyon and
Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near John Martin Reservoir, get away from the water and
move indoors or inside a vehicle. remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3771 10299 3774 10338 3777 10340 3826 10340
3826 10320 3809 10288
TIME...MOT...LOC 0134Z 219DEG 29KT 3839 10340 3804 10313
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MG/AC133
WWUS55 KPUB 250203
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
803 PM MDT Sun Jul 24 2022
COC011-250215-
/O.CON.KPUB.SV.W.0146.000000T0000Z-220725T0215Z/
Bent CO-
803 PM MDT Sun Jul 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHERN BENT COUNTY...
At 802 PM MDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Haswell to 6 miles north of
Hasty, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Las Animas, Hasty, John Martin Reservoir, Blue Lake, Fort Lyon and
Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near John Martin Reservoir, get away from the water and
move indoors or inside a vehicle. remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3787 10301 3791 10321 3809 10332 3824 10331
3826 10320 3809 10288
TIME...MOT...LOC 0202Z 219DEG 29KT 3855 10323 3820 10296
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MG/Cohen634
WWUS55 KPUB 250211
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
811 PM MDT Sun Jul 24 2022
COC011-250220-
/O.EXP.KPUB.SV.W.0146.000000T0000Z-220725T0215Z/
Bent CO-
811 PM MDT Sun Jul 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BENT COUNTY WILL
EXPIRE AT 815 PM MDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Bent, Western Prowers, and Central Kiowa Counties.
LAT...LON 3787 10301 3791 10321 3809 10332 3824 10331
3826 10320 3809 10288
TIME...MOT...LOC 0210Z 219DEG 29KT 3859 10319 3824 10292
$$
MG/CohenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:58 PM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 24, 2:58 PM MDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 258 PM MDT Sun Jul 24 2022 .SHORT TERM...(This evening through Monday) Issued at 224 PM MDT Sun Jul 24 2022 Key Messages: 1) widespread showers and thunderstorms with heavy rain this afternoon and evening with an elevated flash flood potential on area burn scars and along/north of Highway 50. 2) a few storms may become strong to severe this afternoon across the Plains. Currently...thunderstorms have been rapidly developing early this afternoon across the higher terrain of southern Colorado. Cooler, but still warm temperatures continue across the Plains where upper 80s to lower 90s have prevailed so far. Surface winds remain southeasterly, with a few gusts to near 25 mph noted in area obs. Rest of today and tonight...the main concern for the rest of today into this evening will be the widespread showers and thunderstorms. Several factors coming into play which are a bit concerning. First, southeasterly low level flow has kept moisture pooled across the Plains. Surface dewpoints are ranging from the mid 50s to lower 60s from the I-25 corridor, east to the Kansas border. Surface flow will continue to keep this moisture in place, with dewpoints remaining steady, or rising into the early evening. PWAT values also remain high, with imagery suggesting value around 1.5 inches. Aloft, a robust upper shortwave embedded under the upper high is currently moving out of western Colorado will eject northeast into northern Colorado this evening. The combination of all of these factors, along with modest instability and shear, will combine to produce very efficient rainfall producing thunderstorms. Given this, Flash Flood Watches have been issued for all area burn scars, east into the Plains, mainly along and north of Highway 50. Added Pueblo County with this package. The latest high-res guidance blossoms convection over the Eastern Mountains after 3 PM, and tracks it slowly eastward this evening. The other concern as we head into this evening will be the potential for a few strong to severe storms on the Plains. As storms move eastward, they will encounter a more favorable environment, with CAPE values near 1000 j/kg and increased 0-6 km shear around 30 kts. Wind gusts in excess of 60 mph, along with hail near 1 inch in diameter may accompany stronger storms. As storms progress eastward, model guidance suggests the formation of a mesoscale convective complex as it approaches Kansas. Wind, heavy rainfall, and lightning will be the primary concerns, especially for areas north of Highway 50. This active weather will shift east into Kansas late tonight into Monday morning. For El Paso County, southeasterly flow and moisture will likely produce low stratus and patchy fog overnight into Monday morning. Monday...not much change to the upper pattern, with the upper high continuing to spin over New Mexico and westerly flow across Colorado. Weaker embedded energy is forecast to progress across the Mountains, sparking another round of afternoon showers and thunderstorms. Flow looks to be weaker on the Plains helping to limit low level upslope forcing. However, moisture will be in place, and locally heavy rainfall will once again be possible. Flash flooding on area burn scars, and areas that have seen recent heavy rainfall, will be possible. Lightning and wind will also be a concern. Once storms initiate over the Mountains, they are forecast to spread eastward into the Plains. Modest CAPE and shear may allow for one of two stronger storms on the Plains. Overall, temperatures will remain cooler than those seen in recent days. Highs will top out in the mid 80s to lower 90s across the Plains. and mainly 70s over the San Luis Valley. Mozley .LONG TERM...(Monday night through Sunday) Issued at 224 PM MDT Sun Jul 24 2022 Key Messages: 1. Cool and Wet; several days of below normal temps and above normal precip. Flash flood threat will be higher than normal, especially mtns. Monday night into Friday... A favorable pattern for cooler and wetter conditions will occur during this period. Modest NW flow at mid levels will combine with monsoon flow to bring cooler and wetter conditions to the region. The NW flow will allow intrusions of modest surface high pressures systems working southeastward from the Dakotas to intrude into the region. This will enhance upslope flow during this period, especially during the THU and FRI time frame. Additionally, with trajectories from the north (vs southwest), temperatures during this period will likely run a few to several degrees below normal for max temps. Weak disturbances within the mid level NW flow will allow for favorable upward motion, and this combined with plenty of moisture in the mid and upper levels will allow for numerous showers and storms in the mtns through the end of the week. At this time, the most favorable days for excessive precip will be the THU and FRI time frame when a potentially very favorable upslope patterns evolves over the region. Flash flooding in the mtns (and possibly the plains), will be higher than normal through the end of the week. From Saturday into early next week, the ridge at mid levels is once again forecast to build over the region and this should dry things out over the region, allowing for only scattered storms in the high terrain and isolated storms on the plains, Temps will once again will heat up to normal or slightly above normal values. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 224 PM MDT Sun Jul 24 2022 Showers and thunderstorms are expected at all three terminals through this evening. Storms that pass over the terminals will produce gusty outflow winds to near 40 kts, and reduced CIGS and VIS. Storms will likely impact the terminals through 03z, with a few lighter rain showers possible through midnight. Southeasterly flow on the Plains will likely lead to low stratus and areas of fog, especially for KCOS. Another round of showers and thunderstorms will be possible Monday afternoon at all three terminals. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MDT tonight for COZ084>086-089-093- 095>098. Flash Flood Watch until midnight MDT tonight for COZ062-072>075- 077>080-087. && SHORT TERM...MOZLEY LONG TERM...HODANISH AVIATION...MOZLEY
Hazardous weather outlook, Jul 24, 11:26 AM MDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1126 AM MDT Sun Jul 24 2022 COZ058>089-093>099-251730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1126 AM MDT Sun Jul 24 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms will develop over the mountains during the by 12 PM and spread into the southeast plains during the late afternoon and evening hours. The main risk with thunderstorms today will be torrential rainfall which will be capable of producing localized flash flooding, especially for burn scars. As storms push off into the southeast plains after 2 PM, one or two strong to severe thunderstorms will be possible. Hail up to 1 inch in diameter and wind gusts over 60 mph will be possible with the embedded stronger storms. Torrential rainfall will be possible with storms as they merge into a cluster along and north of highway 50 where flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Numerous showers and thunderstorms will be possible Monday with thunderstorms developing by late morning across the mountains and spreading into the southeast plains during the afternoon and evening. The main risk with thunderstorms will be heavy rainfall capable of producing flash flooding along with dangerous cloud to ground lightning. A strong storm or two will be possible across portions of the southern plains with hail to near 1 inch in diameter and wind gusts up to 60 mph. The unsettled pattern will continue through Saturday with scattered to numerous showers and thunderstorms each day, especially for the mountains. The risk for flash flooding will be elevated each day, especially for the burn scars and urbanized areas. An embedded strong storm or two will be possible at times. The highest risk of flash flooding will occur on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 88/88
In the hours before
Special weather statement, Jul 24, 5:20 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
520 PM MDT Sun Jul 24 2022
COZ086>088-093-094-250000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
520 PM MDT Sun Jul 24 2022
...Strong thunderstorms will impact portions of southwestern Otero,
east central Huerfano, north central Las Animas and southeastern
Pueblo Counties through 600 PM MDT...
At 520 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Delhi to 25 miles south of
Avondale. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Delhi and Timpas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3790 10373 3809 10443 3785 10452 3772 10445
3752 10386
TIME...MOT...LOC 2320Z 228DEG 22KT 3773 10397 3786 10440
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CohenSpecial weather statement, Jul 24, 5:55 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
555 PM MDT Sun Jul 24 2022
COZ086-089-093-250030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
555 PM MDT Sun Jul 24 2022
...Strong thunderstorms will impact portions of northwestern Otero,
southern Crowley and east central Pueblo Counties through 630 PM
MDT...
At 555 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rocky Ford to near Avondale. Movement was
northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Manzanola around 600 PM MDT.
Rocky Ford around 605 PM MDT.
Ordway around 615 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3822 10362 3833 10423 3804 10426 3789 10375
TIME...MOT...LOC 2355Z 216DEG 35KT 3803 10381 3819 10436
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CohenSpecial weather statement, Jul 24, 6:13 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
613 PM MDT Sun Jul 24 2022
COZ089-093-250100-
Crowley County CO-La Junta Vicinity/Otero County CO-
613 PM MDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of northeastern Otero
and southeastern Crowley Counties through 700 PM MDT...
At 612 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms near Timpas, or 12 miles southwest of La Junta, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
La Junta, North La Junta, Swink and Cheraw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3779 10353 3789 10378 3822 10362 3820 10340
3799 10340
TIME...MOT...LOC 0012Z 219DEG 19KT 3784 10368
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MG/ACSpecial weather statement, Jul 24, 6:18 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
618 PM MDT Sun Jul 24 2022
COZ086-089-250115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
618 PM MDT Sun Jul 24 2022
...Strong thunderstorms will impact portions of northwestern Crowley
and northeastern Pueblo Counties through 715 PM MDT...
At 618 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Pueblo Depot to 10 miles
east of Boone. Movement was southeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pueblo Depot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 10377 3827 10389 3836 10441 3852 10441
TIME...MOT...LOC 0018Z 301DEG 47KT 3846 10421 3828 10407
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MG/ACSpecial weather statement, Jul 24, 6:28 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
628 PM MDT Sun Jul 24 2022
COZ086-089-093-250100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
628 PM MDT Sun Jul 24 2022
...Strong thunderstorms will impact portions of northern Otero,
southern Crowley and eastern Pueblo Counties through 700 PM MDT...
At 628 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fowler to Rocky Ford. Movement was
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Ford, Fowler, Ordway, Manzanola, Olney Springs, Sugar City and
Crowley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3841 10382 3830 10353 3815 10349 3798 10375
3813 10406 3827 10389
TIME...MOT...LOC 0028Z 222DEG 25KT 3818 10407 3805 10375
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MG/ACSpecial weather statement, Jul 24, 6:40 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
640 PM MDT Sun Jul 24 2022
COZ099-250145-
Springfield Vicinity/Baca County CO-
640 PM MDT Sun Jul 24 2022
...Strong thunderstorms will impact portions of central Baca County
through 745 PM MDT...
At 640 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Pritchett to 16 miles west
of Elkhart. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Walsh, Pritchett, Vilas, Campo and Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3699 10210 3700 10230 3727 10308 3732 10308
3753 10266 3734 10204 3700 10204
TIME...MOT...LOC 0040Z 244DEG 20KT 3731 10296 3705 10219
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MG/ACThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:13 PM MDT | Special Weather Statement | PUB | Otero | 47 min |
| Jul 24, 6:18 PM MDT | Special Weather Statement | PUB | Crowley | 57 min |
| Jul 24, 6:28 PM MDT | Special Weather Statement | PUB | Crowley | 32 min |
| Jul 24, 6:40 PM MDT | Special Weather Statement | PUB | Baca | 65 min |
| Jul 24, 7:24 PM MDT | Special Weather Statement | PUB | Baca | 21 min |
| Jul 24, 7:34 PM MDT | Special Weather Statement | PUB | Kiowa | 41 min |
| Jul 24, 7:54 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 96 min |
| Jul 24, 8:00 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jul 24, 8:30 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 90 min |
| Jul 25, 12:18 AM MDT | Special Weather Statement | PUB | Baca | 42 min |
| Jul 25, 12:56 AM MDT | Special Weather Statement | PUB | Baca | 49 min |
| Jul 25, 1:10 PM MDT | Special Weather Statement | PUB | Huerfano | 35 min |
| Jul 25, 1:53 PM MDT | Special Weather Statement | PUB | Baca | 52 min |
| Jul 25, 1:57 PM MDT | Special Weather Statement | PUB | Fremont | 48 min |
| Jul 25, 2:38 PM MDT | Special Weather Statement | PUB | Custer | 52 min |
| Jul 25, 3:02 PM MDT | Special Weather Statement | PUB | Alamosa | 28 min |
| Jul 25, 3:09 PM MDT | Special Weather Statement | PUB | Baca | 51 min |
| Jul 25, 3:21 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jul 25, 3:44 PM MDT | Special Weather Statement | PUB | El Paso | 16 min |
| Jul 25, 3:48 PM MDT | Special Weather Statement | PUB | Bent | 27 min |
| Jul 25, 3:52 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 53 min |
| Jul 25, 3:55 PM MDT | Special Weather Statement | PUB | Las Animas | 50 min |
| Jul 25, 4:07 PM MDT | Flash Flood Warning | PUB | El Paso | 118 min |
| Jul 25, 4:50 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jul 25, 5:50 PM MDT | Special Weather Statement | PUB | Baca | 55 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.